Alert archive / Louisiana / Gale Warnings in 2010
Gale Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Jan 15, 2010, 11:24 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 11:24 PM CST (05:24 UTC)
- Expired
- Jan 16, 2010, 3:46 AM CST
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
145 WHUS74 KLIX 160524 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 PM CST FRI JAN 15 2010 ...WINDS AND SEAS INCREASING TO GALE FORCE... .A VERY STRONG SURFACE LOW WILL MOVE NORTHEAST INTO THE NORTH CENTRAL GULF CAUSING WINDS AND SEAS TO INCREASE OVER THE NORTHERN GULF TO GALES TONIGHT AND SATURDAY MORNING. WINDS WILL BE GUSTY AND MAY GUST NEAR STORM FORCE OF 48 KNOTS AT TIMES. GMZ530-161330- /O.NEW.KLIX.GL.W.0002.100116T0524Z-100116T1500Z/ /O.EXT.KLIX.SC.Y.0006.000000T0000Z-100116T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 1124 PM CST FRI JAN 15 2010 ...GALE WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM TO NOON CST SATURDAY. WINDS AND WAVES HAVE CONTINUED TO INCREASE THROUGH THE EVENING HOURS AND HAVE REACHED GALE FORCE WITH SOME GUSTS TO NEAR STORM FORCE. WINDS AND WAVES SHOULD EASE SATURDAY MORNING TO ADVISORY OR CAUTION CONDITIONS. THESE CONDITIONS ARE EXTREMELY DANGEROUS AND LIFE THREATENING TO SMALL CRAFT AND THEIR OPERATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ550-555-570-575-161330- /O.NEW.KLIX.GL.W.0002.100116T0524Z-100116T1500Z/ /O.EXT.KLIX.SC.Y.0006.000000T0000Z-100117T1200Z/ COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 1124 PM CST FRI JAN 15 2010 ...GALE WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY. WINDS AND SEAS HAVE CONTINUED TO INCREASE THROUGH THE EVENING HOURS AND HAVE REACHED GALE FORCE WITH SOME GUSTS TO NEAR STORM FORCE. WINDS AND SEAS SHOULD EASE SATURDAY MORNING TO ADVISORY CONDITIONS. THESE CONDITIONS ARE DANGEROUS AND CAN BE LIFE THREATENING EVEN TO LARGE CRAFT AND THEIR OPERATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
549 WHUS74 KLIX 160946 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 AM CST SAT JAN 16 2010 ...WINDS EASING SOMEWHAT... .THE SMALL AND STRONG SURFACE LOW THAT CREATED GALE CONDITIONS FRIDAY NIGHT HAS WEAKENED. SUSTAINED WINDS ABOVE 20 KNOTS ARE STILL EXPECTED OVER THE COASTAL WATERS TODAY AND TONIGHT...AND POSSIBLY INTO SUNDAY. GMZ530-161100- /O.CAN.KLIX.GL.W.0002.000000T0000Z-100116T1500Z/ /O.CAN.KLIX.SC.Y.0006.000000T0000Z-100116T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 346 AM CST SAT JAN 16 2010 ...GALE WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WINDS HAVE EASED TO 10 TO 15 KNOTS EARLY THIS MORNING...AND SHOULD REMAIN IN THAT RANGE FOR MOST OF THE DAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY AGAIN TONIGHT INTO SUNDAY MORNING. $$ GMZ550-555-570-575-161800- /O.CAN.KLIX.GL.W.0002.000000T0000Z-100116T1500Z/ /O.CON.KLIX.SC.Y.0006.000000T0000Z-100117T1200Z/ COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 346 AM CST SAT JAN 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. THE LOW PRESSURE THAT PRODUCED THE GALE FORCE WINDS FRIDAY NIGHT HAS WEAKENED. WINDS REMAIN BETWEEN 20 AND 30 KNOTS OVER MUCH OF THE COASTAL WATERS THIS MORNING. THERE MAY BE A FEW HOURS DURING THE LATE MORNING WHERE WINDS FALL BELOW 20 KNOTS...BUT AS THE LOW PRESSURE MOVES AWAY...WINDS WILL RESTRENGTHEN INTO THE 20 TO 25 KNOT RANGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Jan 15, 9:01 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 15, 9:01 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 PM CST FRI JAN 15 2010
.UPDATE...
LATEST SURFACE ANALYSIS SHOWED A LOW OVER THE CENTRAL TEXAS
COASTAL WATERS AND LOWER PRESSURE OVER THE NORTHWEST GULF. THE
PRESSURE GRADIENT IS VERY TIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST
LOUISIANA AND 18Z GFS BOUNDARY LAYER WINDS ARE 30 TO 35 KNOTS FROM
JUST SOUTH OF ATCHAFALAYA BAY TO MISSISSIPPI SOUND AT 06Z OR
MIDNIGHT. WITH SURF TEMPS STAYING UP...BL WINDS HAVE MIXED DOWN
AND WE ISSUE A WIND ADVISORY THROUGH MIDNIGHT.
&&
&&
.PREV DISCUSSION... /ISSUED 718 PM CST FRI JAN 15 2010/
UPDATE...
SOUNDING DISCUSSION...
LIGHT RAINFALL OCCURRED AT LAUNCH...THE ATMOSPHERE IS SATURATED
WITH A PRECIPITABLE WATER VALUE OF 1.19 INCHES. LIGHT TO MODERATE
STRATIFORM RAINFALL CONTINUES TO MOVE ACROSS PORTIONS OF THE CWA.
WINDS ARE OUT OF THE EAST UP TO 5000 FEET AND OUT OF THE SOUTH AND
SOUTHWEST ALOFT.
PREV DISCUSSION... /ISSUED 337 PM CST FRI JAN 15 2010/
SHORT TERM...
A LARGE AREA OF LIGHT O MODERATE RAIN HAS SPREAD NORTHWARD ACROSS
NEARLY THE SOUTHERN HALF OF THE FORECAST AREA BY MID AFTERNOON.
THIS RAIN WAS OCCURRING IN ADVANCE OF AN UPPER LOW MOVING EASTWARD
OUT OF NORTHERN MEXICO AND AN ASSOCIATED SURFACE CONTINUING TO
DEVELOP OVER THE WESTERN GULF THIS AFTERNOON. A WARM FRONT
EXTENDED FROM THE LOW ACROSS THE NORTH CENTRAL GULF OF MEXICO. TO
THE SOUTH OF THE WARM FRONTAL BOUNDARY...DEW POINTS WERE IN THE
LOWER TO MID 60S.
VERY WET CONDITIONS ARE EXPECTED EARLY IN THE FORECAST PERIOD. THE
MODELS HAVE NOW COME INTO EXCELLENT AGREEMENT WITH THE TRACK OF
THE SURFACE LOW. THE ECMWF...NAM...OPERATIONAL GFS...AND GFS
ENSEMBLE ALL FORECAST THE SURFACE LOW TO MOVE EAST NORTHEAST FROM
THE WESTERN GULF AND PASS ALONG OR JUST OF THE SOUTHEAST
LOUISIANA AND MISSISSIPPI COASTS SATURDAY. THIS TRACK SHOULD KEEP
THE WARM SECTOR AND MOST OF THE CONVECTION...INCLUDING A SLIM
THREAT OF SEVERE THUNDERSTORMS...ACROSS THE COASTAL WATERS. THE
EXCEPTION TO THIS IS LOWER PLAQUEMINES PARISH AND PERHAPS SECTIONS
OF COASTAL MISSISSIPPI WHICH COULD BRIEFLY BE IN THE WARM SECTOR
FOR A PERIOD OF TIME SATURDAY. THE BIGGEST NEWS STORY WITH THIS
EVENT WILL BE THE RAINFALL ASSOCIATED WITH IT. PRECIPITABLE WATER
VALUES APPROACHING 1.75 INCHES...DIFLUENT FLOW ALOFT...AND STRONG
DYNAMICS AS THE UPPER LEVEL LOW APPROACHES AND MOVES ACROSS THE
REGION THROUGH SATURDAY NIGHT WILL RESULT WIDESPREAD MODERATE TO
LOCALLY HEAVY RAINFALL DURING THE PERIOD. RAINFALL AMOUNTS OF TWO
TO THREE INCHES WILL BE COMMON WITH ISOLATED FOUR INCH AMOUNTS
POSSIBLE. THE HEAVIEST RAIN WILL LIKELY BE LOCATED ACROSS THE
COASTAL SECTIONS OF THE FORECAST AREA. THE GOOD NEWS IS THAT THIS
RAINFALL WILL BE SPREAD OUT ACROSS A 24 TO 36 HOURS PERIOD. AS A
RESULT...SIGNIFICANT FLOODING IS NOT EXPECTED WITH FLASH FLOOD
GUIDANCE VALUES GENERALLY RUNNING BETWEEN FOUR AND FIVE INCHES FOR A
6 HOUR PERIOD NOW. HOWEVER...URBAN FLOODING AND PONDING OF WATER
ON ROADWAYS AND LOW LYING AREAS WILL CERTAINLY BE POSSIBLE AT
TIMES...PRIMARILY LATE TONIGHT AND DURING THE DAY SATURDAY. DRIER
AIR WILL BEGIN TO WORK ITS WAY INTO THE REGION LATER SATURDAY
NIGHT AS THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW PULL OFF TO
THE NORTHEAST BRINGING AN END TO THE RAIN. MUCH BETTER CONDITIONS
WILL PREVAIL DURING THE LAST DAY OF THE WEEKEND...HOWEVER
CONSIDERABLE CLOUDINESS WILL LIKELY PERSIST THROUGH AT LEAST THE
FIRST HALF OF THE DAY SUNDAY BEFORE MUCH IN THE WAY OF CLEARING
TAKES PLACE. 11
LONG TERM...
THE NEW WORK WEEK WILL BEGIN ON A QUIET NOTE WITH A MORE OR LESS
ZONAL FLOW ALOFT PREVAILING ACROSS MUCH OF THE CENTRAL AND EASTERN
CONUS. TEMPERATURES DURING THE PERIOD WILL BE RELATIVELY MILD
WITH HIGHS AND LOWS SLIGHTLY ABOVE NORMAL. A COUPLE OF SHORT WAVE
TROUGHS QUICKLY MOVING OUT OF THE WESTERN U.S. AND ACROSS THE
CENTRAL CONUS WILL BRING US OUR NEXT CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS DURING THE MIDDLE AND LATTER PART OF THE UPCOMING
WORK WEEK. 11
AVIATION...
ELEVATED NORTHEAST WINDS WILL PERSIST THROUGH THE PERIOD BUT BECOME
MORE NORTH LATE IN THE DAY TOMORROW. CONDITIONS WILL CONTINUE TO
DETERIORATE THIS EVENING AS AN AREA OF LOW PRESSURE TRACKS ACROSS
THE NORTHERN GULF TOWARDS THE AREA. EXPECT LIGHT TO MODERATE RAIN
THROUGH MUCH OF THE NIGHT WITH MORE PERSISTENT MODERATE TO HEAVY
RAIN TOMORROW AFTER SUNRISE. CIGS WILL BEGIN LOWERING TO MVFR THIS
EVENING WITH IFR BY MORNING. LIFR VIS WILL BE POSSIBLE DURING
HEAVIER RAIN. 12
MARINE...
HAVEN/T MADE TOO MANY CHANGES TO MARINE FORECAST. SURFACE LOW OVER
NORTHERN MEXICO NEAR SOUTHERN TX WILL TRACK ACROSS THE NORTHWESTERN
GULF AND THROUGH THE LA/MS COASTAL WATERS. WINDS WILL CONTINUE TO
INCREASE AS THE LOW APPROACHES AND PRESSURE GRADIENT INCREASES.
STILL EXPECTING A PEAK OF 20 TO 30 KNOTS NEAR SUNRISE SATURDAY.
CURRENT THINKING IS SMALL CRAFT ADVISORY IN EFFECT WILL SUFFICE AS
OPPOSED TO ANYTHING GALE RELATED. MODELS HAVE COME INTO BETTER
AGREEMENT THAT THE LOW WILL TRACK CLOSE TO SOUTHERN PLAQUEMINES
PARISH AND TURN NORTHEASTWARD TOWARDS THE AL COAST. HAVE EXTENDED
SMALL CRAFT ADVISORY FOR COASTAL WATERS THROUGH SATURDAY NIGHT.
OTHER IMPACT...THUNDERSTORMS EAST OF THIS LOW ALONG THE ASSOCIATED
WARM FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE. 12
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 53 43 56 / 80 100 70 10
BTR 48 54 43 57 / 90 100 60 10
ASD 47 58 45 57 / 90 100 70 10
MSY 51 59 46 57 / 100 100 60 10
GPT 51 61 46 56 / 80 100 70 10
PQL 47 61 45 56 / 80 100 70 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING ZONES:
ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...AND WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
MS...WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
WALTHALL.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
&&Hazardous weather outlook, Jan 15, 11:00 AM CST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST FRI JAN 15 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTH MEXICO WILL CONTINUE TO RESULT IN THE DEVELOPMENT AND DEEPENING OF A SURFACE LOW PRESSURE SYSTEM OVER THE WEST GULF OF MEXICO. AS THIS SURFACE LOW BEGINS TO MOVE OFF TO THE EAST NORTHEAST...WINDS WILL INCREASE TO MODERATE LEVELS LATER TODAY INTO TONIGHT. SOME INCREASE IN TIDE LEVELS WILL BE NOTED...PARTICULARLY DURING THE HIGH TIDE PORTION OF THE TIDAL CYCLE TONIGHT. SOME MINOR COASTAL FLOODING MAY OCCUR AT HIGH TIDE. RAIN WILL DEVELOP IN THE GULF AND SPREAD NORTHWARD THROUGH THIS EVENING AND OVERNIGHT. RAINFALL MAY BECOME HEAVY AT TIMES. THUNDERSTORMS ARE NOT EXPECTED OVER LAND AREAS THROUGH TONIGHT...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES FOR INCREASING WINDS AND BUILDING SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GULF LOW PRESSURE SYSTEM IS EXPECTED TO PASS ALONG THE LOUISIANA AND MISSISSIPPI COASTS...KEEPING ANY SEVERE THUNDERSTORM THREAT LIMITED TO THE NEAR COASTAL WATERS. IF THE TRACK OF THE LOW PRESSURE SYSTEM IS FARTHER NORTH INTO SOUTHEAST LOUISIANA...THEN THERE MAY BE A WINDOW OF SLIGHT RISK FOR TORNADOES AND DAMAGING WINDS ALONG THE MISSISSIPPI COAST AND EXTREME SOUTHEAST LOUISIANA PARISHES SATURDAY. RAINFALL IS EXPECTED TO BE WIDESPREAD WITH STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE THROUGH SATURDAY NIGHT WITH THE HEAVIEST AMOUNTS MORE LIKELY IN COASTAL AREAS. SOME PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREA MAY OCCUR... BUT SIGNIFICANT FLOODING IS NOT ANTICIPATED AT THIS TIME. MARINE HAZARDS... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SATURDAY. IN THE MARINE AREAS...THUNDERSTORMS IN SQUALLS ARE POSSIBLE WITH GALE FORCE GUSTS AND LOCALLY ROUGH SEAS LATE THIS AFTERNOON THROUGH SATURDAY LATE AFTERNOON. AFTER THUNDERSTORMS MOVE OUT OF THE AREA...THERE IS A POTENTIAL OF STRONG GUSTS UPWARDS TO 50 KNOTS AS VERY DRY AIR ALOFT GETS TRANSPORTED TO THE WATER SURFACE SATURDAY EVENING. THIS CONDITION WILL BE CLOSELY MONITORED AND SPECIAL MARINE WARNINGS MAY BE REQUIRED FOR NON-THUNDERSTORM WINDS SATURDAY EVENING. RIVER FLOODING... THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY. EXPECTED RAINFALL FRIDAY AND SATURDAY WILL CAUSE RISES ALONG MANY OF THE AREA RIVERS. REFER TO LATER RIVER FLOOD STATEMENTS AND RIVER STAGES TO CHECK THE STATUS OF RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 15, 8:17 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 PM CST FRI JAN 15 2010 LAZ037>040-050-MSZ069>071-077-080-160300- AMITE-HANCOCK-LIVINGSTON-PEARL RIVER-PIKE-ST HELENA-ST TAMMANY- TANGIPAHOA-WALTHALL-WASHINGTON- 817 PM CST FRI JAN 15 2010 ...BRIEF STRONG WINDS FOR PARTS OF SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA... NORTHEAST WINDS ARE EXPECTED TO INCREASED TO 20 TO 30 MILES AN HOUR WITH GUSTS UP TO 35 MILES AN HOUR FOR A BRIEF PERIOD ACROSS EXTREME SOUTH CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE PONTCHARTRAIN. WINDS SHOULD DECREASE AFTER 9 PM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THESE STRONG WINDS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:37 PM CST | Wind Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist, Washington | 3 hr |
| Jan 15, 10:01 PM CST | Special Marine Warning | LIX | 59 min | |
| Jan 15, 11:25 PM CST | High Wind Warning | LIX | Saint Bernard | 5 hr |
| Jan 16, 8:13 AM CST | Special Marine Warning | LIX | 62 min | |
| Jan 16, 2:26 PM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist | 9 hr |
| Jan 16, 2:26 PM CST | Marine Dense Fog Advisory | LIX | 9 hr | |
| Jan 16, 10:27 AM CST | Wind Advisory | LIX | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.